4 doctors weighed in:
Are niacin pills giving my face a red flush?
4 doctors weighed in

Dr. Mark Rasak
Internal Medicine - Cardiology
2 doctors agree
In brief: Yes
Its a common side effect.
Its a prostaglandin based reaction and thus nonsteroidals and asprin can be used to treat and prevent flushing. Usually the symptoms improve as the body acclimates to the drug.

In brief: Yes
Its a common side effect.
Its a prostaglandin based reaction and thus nonsteroidals and asprin can be used to treat and prevent flushing. Usually the symptoms improve as the body acclimates to the drug.
Dr. Mark Rasak
Dr. Mark Rasak
Thank
Dr. Dean Giannone
Internal Medicine
In brief: Niacin.
Supplementing with 2000-3000mg of flush free Niacin daily can help to control your cholesterol levels quite nicely, even increasing your HDL and converting your LDL to a less harmful subtype.
As a negative, Niacin can cause facial flushing and redness so get the flush free variety. And have your liver enzyme values monitored, as they can be affected by Niacin use.

In brief: Niacin.
Supplementing with 2000-3000mg of flush free Niacin daily can help to control your cholesterol levels quite nicely, even increasing your HDL and converting your LDL to a less harmful subtype.
As a negative, Niacin can cause facial flushing and redness so get the flush free variety. And have your liver enzyme values monitored, as they can be affected by Niacin use.
Dr. Dean Giannone
Dr. Dean Giannone
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors